I should KNOW better but a person figures they are the professionals and should know their stuff right? He put me on propranolol because the nori and cipralex werent completely doing the job. I had weaned down to 10mg of nori so coming off that I dont think was the problem but the Cipralex - another story! I’ve been on 10mg for six months. He told me to go off both right away and start the prop. The little voice in my head was saying wean off the Cipralex SLOWLY but I didnt listen. Day 4 and I’m SO dizzy, feel really weird and completely out of it. My migraine aura is worse too. I was thinking that it was the side effect of starting the prop but after some internet research I’m pretty sure it’s withdrawl from the Cipralex! UGH! I am NOT happy! Does anyone know how long I can expect this withdrawl to last??? I have a busy week coming up and can’t afford this crap right now!!
When I was trying to come off 10 mg of Cipramil I had to do it over 3 months. For the doc to tell a migraineur to suddenly stop an SSRI is madness. I’d get back on it again and chip away about 10% of it every week until it’s gone. It really boggles my mind how they think they can chop and change meds with people like this.
Hope you feel better soon.
I was on Lexapro for 2 months and was told since it was only 5mg, I could just stop it. SO I did. I went into a deep depression/despair/anxietyridden/insomnia mess…I was so afraid that meds could make you feel so, so badly, I swore I’d never take another one. This is one of the reasons I became so adamant about researching these meds.
It’s totally wrong to stop any SSRI without a taper…there are times you can crossover to another one, and that will usually help, but to come off completely? Ridiciulous. I prefer psychiatrists over neuros because they understand these meds and how they work to a deeper degree. THey are dealing with people’s feelings and emotions too, whereas a neuro doesn’t counsel people about the meds…in my opinion.
I believe you were getting good results on the nori, and I can’t remember how high you got, but adding another med would have been my advice, vs. quitting one that got you to 70%…especially for propranolol…it can be adjust therapy…no reason to quit the others…
You are both right. I dont know why I didnt just taper off in the first place! I got up to 50mg of the nori and was at 10mg of the Cipralex. When I got down to 20mg of the nori is when I noticed some difference (worse) but not horrible.
I am taking Scott’s advice and going back on the Cipralex and then will wean off it very slowly. I took my 10mg just now. Will it take a few days to feel “back to normal” do you think? I wonder if I should just stop the propranolol and just go back to the nori and 30 mg Cipralex. At least at 75% I was functional - maybe I should be happy with that!
I mean 10mg Cip and 30mg nori - sorry! My brain is mush!
you can keep upping NOri…they use up to 300mg for depression, so for migraine, I believe 100mg is where they expect you to top out. Usually the rule of thumb is as long as you aren’t getting any terrible side effects up the med. Most docs prefer to up a med than to add another…you also have a lot of wiggle room with Cipramil…you can go easily up to 40mg, which is a “normal” therapeutic range.
You may notice you feel better right away…I’ve read many stories of people trying to get off their SSRI’s, and when theyk couldn’t deal with the withdrawal, they took a pill…felt better right away…so don’t be surprised.
Okay, I just looked again and Nori shouldn’t go over 150mg a day…over 100mg and you will need blood work to make sure all is fine.